Alert archive / Wisconsin / Snow Advisories in 2006

Snow Advisory 2, NWS Green Bay, WI

February 3, 20066 counties in Wisconsin

NWS Green Bay, WI issued this snow advisory at Feb 3, 2006, 12:04 PM CST for 6 counties in Wisconsin. It took effect at Feb 3, 2006, 12:25 PM CST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2006, 12:04 PM CST (18:04 UTC)
In effect from
Feb 3, 2006, 12:25 PM CST
Expired
Feb 3, 2006, 3:35 PM CST
In force
3 hr
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Outagamie County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 46 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.1 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KGRB 031804
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1204 PM CST FRI FEB 3 2006

...SNOW EXPECTED THIS AFTERNOON...

.A STORM SYSTEM CROSSING THE AREA WILL BRING SNOW TO EAST-CENTRAL
WISCONSIN THIS AFTERNOON. THE SNOW COULD STILL BE MIXED WITH SOME
RAIN NEAR THE LAKE...SO LIGHTER TOTALS ARE EXPECTED THERE.

WIZ037>039-045-048-049-040000-
/O.NEW.KGRB.SN.Y.0002.060203T1804Z-060204T0000Z/
WAUPACA-OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY...WAUTOMA...
OSHKOSH...CHILTON
1204 PM CST FRI FEB 3 2006

...SNOW ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

A SNOWFALL OF 2 TO 4 INCHES IS EXPECTED BY LATE AFTERNOON.

A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE DIFFICULT TRAVEL
CONDITIONS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
JS
2 follow-up statements
000 
WWUS43 KGRB 031826 CCA
WSWGRB

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GREEN BAY WI
1225 PM CST FRI FEB 3 2006

...SNOW EXPECTED THIS AFTERNOON...

.A STORM SYSTEM CROSSING THE AREA WILL BRING SNOW TO EAST-CENTRAL
WISCONSIN THIS AFTERNOON. THE SNOW COULD STILL BE MIXED WITH SOME
RAIN NEAR THE LAKE...SO LIGHTER TOTALS ARE EXPECTED THERE.

WIZ037>039-045-048-049-040000-
/O.COR.KGRB.SN.Y.0002.060203T1825Z-060204T0000Z/
WAUPACA-OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY...WAUTOMA...
OSHKOSH...CHILTON
1225 PM CST FRI FEB 3 2006

...SNOW ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

A SNOWFALL OF 2 TO 4 INCHES IS EXPECTED BY LATE AFTERNOON. UP TO
ANOTHER INCH OF SNOW IS POSSIBLE THIS EVENING...BUT THE SNOW WILL
NOT FALL AS HEAVILY DURING THE EVENING HOURS.

A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE DIFFICULT TRAVEL
CONDITIONS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
JS
000 
WWUS43 KGRB 032135
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
335 PM CST FRI FEB 3 2006

...HEAVY SNOW HAS ENDED...

.PERIODS OF LIGHT SNOW WILL CONTINUE INTO THE NIGHT. THE BAND OF
HEAVY SNOW HAS EXITED THE AREA.

WIZ037>039-045-048-049-032245-
/O.CAN.KGRB.SN.Y.0002.000000T0000Z-060204T0000Z/
WAUPACA-OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY...WAUTOMA...
OSHKOSH...CHILTON
335 PM CST FRI FEB 3 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SNOW
ADVISORY. ALTHOUGH LIGHT SNOW WILL CONTINUE INTO TONIGHT...IT
WILL NOT BE NEARLY AS HEAVY AS IT WAS DURING THE DAY.

$$
JS

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this snow advisory went out at Feb 3, 12:00 PM CST, 4 minutes earlier.

Area forecast discussion, Feb 3, 12:00 PM CST, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
1200 PM CST FRI FEB 3 2006

.UPDATE...WL ISSUE A SNOW ADVISORY FOR A PORTION OF E-C WI. SML BAND OF
HVY SNOW NOW ACRS THE AREA...AND AREA TO THE W BUILDING EWD AND WL
LIKELY MERGE WITH THE SNOW NOW IN THE E. TEMPS LAKESIDE A LITTLE TOO
WARM...SO WL KEEP ADVISORY OUT OF THAT AREA. UPDATED PRODUCT SUITE WL BE
OUT ASAP.

JS

.PREV DISCUSSION...THE COMPLETE DISCUSSION FROM THE PREVIOUS MAIN
FORECAST ISSUANCE FOLLOWS.

.SHORT TERM...FORECAST CONCERNS CENTER ON PCPN CHANCES. WATCHING TWO
AREAS OF LIGHT PCPN THIS MORNING...ONE TO THE SOUTH OVER NORTHERN IL...
SECOND AREA OVER EASTERN MN.  AREA TO SOUTH ASSOCIATED WITH VORT MAX
SHIFTING EAST THROUGH NORTHERN IL.  VERY LIGHT PCPN EXTENDING TO NORTH
OVER SOUTHEAST PORTION OF CWA...IN AREA WHERE MODELS SHOW WEAK WAA AND
AREA OF STEEP MID LEVEL LAPSE RATES. TAMDAR SOUNDINGS FROM AROUND
MIDNIGHT WERE STILL SHOWING RELATIVELY DRY LAYER BETWEEN 900 AND 700MB.
LIKELY REASON...MOST RETURNS NOT BEING COLLABORATED BY SURFACE REPORTS.
EXPECT MOST FALLING AS SPRINKLES EARLY THIS MORNING...THUS WILL GO WITH
CHANCE WORDING FOR ANYTHING MEASURABLE. WILL MENTION FREEZING RAIN OUT
TO THE WEST WHERE LACK OF CLOUDS EARLIER ALLOWED TEMPERATURES TO DROP
WELL BELOW FREEZING. AREA EXPECTED TO SHIFT EAST THIS MORNING AS UPPER
TROF AND SURFACE FEATURES PUSH EAST. STILL SOME AREAS OF DENSE FOG
REMAINING IN CENTRAL WI...THOUGH BAND OF CLOUDS ASSOCIATED WITH SURFACE
FRONT MAKING SIG PROGRESS TO THE SOUTHEAST.  EXPECT VISIBILITIES TO
IMPROVE BY DAWN.

PCPN AREA OVER EASTERN MN ALL POST FRONTAL...TIMING OF THIS AREA INTO
AREA LATER THAN PREVIOUSLY THOUGHT. HAVE FOLLOWED RUQ LEAD BRINGING
LIKELY WORDING IN DURING THE AFTERNOON.  WITH LACK OF DYNAMICS...HAVE
BACKED DOWN ON SNOW AMOUNTS.  LAKE EFFECT POTENTIAL STILL NOT IDEAL FOR
VILAS...AS 850 TEMPERATURES NOT EXCEPTIONALLY COLD AND INVERSIONS RATHER
LOW.  BY SAT...WIND SHEAR IN LOWER LAYERS INCREASING AS WINDS INCREASE
OVER AREA.  WILL STAY WITH PREVIOUS SHIFTS THOUGHTS OF 1 TO 3 INCHES PER
PERIOD...AND STAY WITH NO HEADLINES.

SAT WILL BE BLUSTERY AND FEEL RATHER COLD COMPARED TO WHAT WE HAVE
EXPERIENCED FOR THE LAST MONTH.

.LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY. SCATTERED SNOW
SHOWERS OR FLURRIES WILL CONTINUE ACROSS THE FAR NORTH SATURDAY NIGHT
WITH AN ADDITONAL OR TWO POSSIBLE IN THE SNOW BELT REGION OF NORTHWEST
VILAS COUNTY. WINDS WILL REMAIN BLUSTERY ACROSS EAST CENTRAL
WISCONSIN...ESPECIALLY OVER THE DOOR PENINSULA.

HIGH PRESSURE BUILDS INTO THE REGION ON SUNDAY...ALTHOUGH  BRISK
NORTH TO NORTHWEST WINDS ARE EXPECTED. TEMPERATURS THIS WEEKEND WILL
BE AT OR COULD EVEN BE SLIGHTLY BELOW NORMAL. NEXT SIGNIFICANT WEATHER
MAKE WILL BE WEDNESDAY INTO THURSDAY. CURRENT GRIDS LOOK GOOD AND ONLY
MADE MINOR ADJUSTMENTS TO TEMPERATURES LATER IN THE PERIOD.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...

SNOW ADVISORY UNTIL 6 PM
WIZ037>039-045-048-049-
&&

WEATHER.GOV/GREENBAY
Hazardous weather outlook, Feb 3, 6:00 AM CST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
600 AM CST FRI FEB 3 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
600 AM CST FRI FEB 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG...HAVE REDUCED VISIBILITIES TO LESS THAN A QUARTER MILE
OVER PARTS OF CENTRAL WISCONSIN EARLY THIS MORNING.  WITH TEMPERATURES
BELOW FREEZING SOME ICING OF SECONDARY ROADS IS POSSIBLE. THE FOG IS
EXPECTED TO LIFT BY 8 AM.  LIGHT SNOW IS EXPECTED BY THIS AFTERNOON AND
CONTINUE INTO TONIGHT. MOST ACCUMULATIONS ARE EXPECTED TO BE AROUND AN
INCH EXCEPT OVER THE SNOW BELT REGION OF VILAS COUNTY WHERE HIGHER
AMOUNTS ARE LIKELY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY

SNOW SHOWERS WILL CONTINUE INTO SATURDAY NIGHT OVER THE LAKE SUPERIOR
SNOW BELT REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE ASKED TO CALL IN SNOWFALL REPORTS WHENEVER MEASURABLE SNOW
IS RECEIVED.

LMZ521-522-541>543-564-041200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
600 AM CST FRI FEB 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO
SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY INTO NEXT THURSDAY

STRENGTHENING LOW PRESSURE OVER THE EASTERN GREAT LAKES WILL LIKELY
CREATE GALE CONDITIONS OVER LAKE MICHIGAN LATE SATURDAY.

TE/ECKBERG
WEATHER.GOV/GREENBAY

Nearby

Snow Advisories in Wisconsin, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.